It is currently Thu Aug 17, 2017 11:58 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: headaches
PostPosted: Sun Mar 11, 2012 12:37 pm 
Offline
New Poster
New Poster

Joined: Mon Feb 27, 2012 1:21 pm
Posts: 2
I am new to suboxone. I just started on Friday.
I am prescribed 8mg twice a day.
I was not told how far to space the doses. My first dose really made me loopy, surprising to me as I was taking 80-120 mg percs a day.
I have been reading this site just a bit as I am not a blogger and don't care to be. I need help with this headache problem I have been experiecing since starting sub just a few days ago. I can not call the Dr office: weekend.
My headaches are debilitating, I can hardly function. Can not read...watch tv or talk to my spouse which is a huge problem as it is taken personally.
So if anyone can help me figure out why I have these headaches and how to avoid them, I would so greatly appreciate it.
On a good note: I do not crave opiates, having gone through WD twice, alone, no help....sub is a godsend. But is this the price I have to pay to recover.
Desparate Dorothy


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 11, 2012 3:12 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Hi Dorothy,

I started subs 2 weeks ago and had the same problem as you. I rarely ever get headaches, and the first day I started sub, I took 4mg and felt loopy too. I took another 4mg in the evening as suggested by my doctor, about 8 hours later. I felt fine for about 5 hours, and then started getting a headache. I took aspirin and it didn't work, so I took ibuprofen and it didn't work. Within an hour, it was a full blown migraine. I couldn't move my eyes, my body, or anything without it hurting really bad. After an hour of that, I started getting nausea. I took an Aleve, and then about 15 minutes later threw up from the nausea. I felt better within a couple of minutes...no headache or nausea anymore. I don't know if it was the Aleve, or throwing up, but it went away. It was the worst headache I've ever had.

So I continued with my 4mg dose the next morning, and got another severe headache that afternoon. Same symptoms...couldn't move, started feeling nausea. This time it lasted 3 full hours! So I took Aleve and waited a while and then made myself throw up. I felt better after throwing up again.

So I only toom 2mg that evening. Then the next morning lowered my dose to 3mg twice per day instead of 4mg twice per day. So I was taking 6mg each day and I never got a horrible headache again. But it was always slightly there throughout the day. So after about 5 days of 6mg/day, and having a dull headache all day every day, I lowered my dose to 4mg, and haven't had headache since. I am now at 2mg and I still haven't had a headache. So maybe try Aleve or lowering your dose would help.

The sub still works fine for me at 2mg, but I can tell that I am not as content and although it still helps with my neck pain, it isn't as effective for pain at this dosage.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 11, 2012 5:31 pm 
Offline
New Poster
New Poster

Joined: Mon Feb 27, 2012 1:21 pm
Posts: 2
Taurus,

Thank you so very much for your personal experience. I will try adjusting my dosage as well. Otherwise, I will need to load the pistol!!
Many thanks.

Good luck to you as you recover.

Dorothy


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Mar 11, 2012 7:31 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
There have been quite a few people who get on Suboxone, then complain about headaches. To the best of our understanding, it's the Naloxone in Suboxone that causes this. We usually tell people to spit out the extra saliva when they're done dosing so they don't swallow it, apparently, Naloxone is abosorbed much better in the stomach than the mucus membranes of the mouth.

This technique has worked for many who complain about headahces, you might want to give it a shot?

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Mar 12, 2012 12:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Romeo is spot on. The best way to counteract those headaches is to spit out after the med dissolves rather than swallow it. The clear majority of people who've gotten headaches from the med got relief this way w/o having to lower their dose. (Although lowering one's dose does help to reduce side effects.)

When just starting out on sub, make sure your dose is appropriate to address your cravings and w/d. As for when to dose, are you on it for pain, too? If not, usually it's best to dose only once daily, in order to get out of the habit of taking pills throughout the day. But if your doc ordered it twice daily, then you'd need to discuss that with him/her.

The "loopiness" is normal in the beginning and should subside. If it continues, it could indicate that your dose is too high, if it also makes you very sleepy.

I hope this helps. Feel free to ask more questions.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Mar 12, 2012 1:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
I started spitting it out after about 20 minutes when it dissolved too, and the headaches were still there, but were significantly reduced. So I don't know if it was that or cutting my dose. I still spit at even 2mg because I don't want to take the chance! So maybe you can just stay at the same dose and try spitting out the excess saliva and that might do the trick! I am curious, let us know how it goes Dorothy. :wink:


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 13, 2012 4:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
People absorb significantly more naloxone with the Suboxone film than with the tablets. So if you're on the film, the tablets may give you further relief.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 30, 2013 2:39 am 
Offline
Average Poster
Average Poster

Joined: Sat Dec 22, 2012 1:23 am
Posts: 5
Hi Dorothy, I had the same problem. I was on 8mg twice a day. I took one in the mourning and one at night. I had severe migrains that put me in bed. After 2 years of migrains my Dr. decided to take me down to 12 than 8mg's I hated the decision as I am an addict and was affraid it wouldn't be enough. I would have made that decision on my own. Well...Im glad he did, because at 8mg's the severe Migrains are down to about 2 a month compaired to everyday. It was too much.
Trust me, take less, try and ween yourself to insted of one film now one film later to half film now half film later. I feel no difference except for the lack of migraines. Best change I made being on suboxone. Start by doig 12mgs for a week than go down to 10 for a few days than 8mg. I felt no pain no nothing. Just No life altering migrains. I know its scary takeing less, but trust me. You wont feel anything different except those damn headache sremoved.


Spitting wont do it, the only reason it works is because by spitting your losing some therefore takeing less mg's. The tablet form does not help, I switched over to films after haveing migrains on the tablets,same deal,same migrains. Take less. Trust me. Take 8mg's Its the only way and will work. My life was ruined with those migrains, now there gone.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 30, 2013 12:53 pm 
Offline
Power Poster
Power Poster

Joined: Fri Dec 07, 2012 5:08 pm
Posts: 57
I had the exact same problem, I started on 16mg of subs(but I had a habit that required more than 80-120mg of oxy) and had a splitting headache exeryday. In my opnion, you might want to lower your dose. 16mg is A LOT. Doc lowered the dose after a while which helped a little but I still had headaches everyday. I began spitting out the sub after it absorbed which also helped a little but basically everyday I would have a lingering headache with the occasional migraine (pretty frequent). Even as I was down to 4-6mg. I was on Topamax for migraines which didnt really help, but my doctor would NOT switch me to generic bupe. I switched doctors, he put me on plain buprenorphine and like magic, headaches were GONE. Haven't had one in months, besides a normal headache. I have been getting migraines since I was a child, but the everyday ones are gone. I'd recommend getting to a lower dose, and spitting out remaining saliva like someone suggested already. I don't know if your doctor would be willing to switch you but that was the best solution for me. Unfortunately it took me almost 6 months of painful headaches and a new doctor to fix it.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group